Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 80, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 12, 2006, 9:15 PM EDT for Franklin County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2006, 9:15 PM EDT (01:15 UTC)
- Expired
- Apr 12, 2006, 10:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:33 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 12, 7:33 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 733 PM EDT WED APR 12 2006 .AVIATION /00Z-24Z/... CURRENT SURFACE MAP SHOWS LOW PRESSURE OVER EASTERN MICHIGAN THIS EVENING. WITH LINE OF CONVECTION NEAR ASSOCIATED COLD FRONT. THIS ACTIVITY SHOULD REMAIN NORTHEAST OF TAF SITES THIS EVENING. AFTER BOUNDARY MOVES THROUGH WINDS WILL BECOME MORE WESTERLY AND TAPER OFF. AFTER 06Z WINDS WILL BECOME LIGHT AND VARIABLE. MVFR BR IS POSSIBLE AT KLUK...HAVE KEPT WITH TEMPO GROUP AROUND SUNRISE. WINDS GRADUALLY BACK TO THE SOUTH TOWARD THE END OF THE PERIOD. MODELS ARE PICKING UP ON A CONVECTIVE COMPLEX FORMING AND DROPPING SOUTHEAST THURSDAY NIGHT/FRIDAY MORNING. THIS SHOULD NOT AFFECT TERMINALS UNTIL AFTER 00Z. RLG && .PREV DISCUSSION... /ISSUED 435 PM EDT WED APR 12 2006/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SHORT WAVE OVER LOWER MI TO TRACK EWD THRU SRN GREAT LAKES THIS EVENING. LATEST SURFACE MAP SHOWS COLD FRONT ORIENTED FROM LOWER MI THRU NW OHIO...CENTRAL INDIANA INTO THE CENTRAL PLAINS. SBCAPES APPROACHING 1000 J/KG ALONG AND BEHIND THIS BNDRY. DEEP MSTR IS THE LIMITING FACTOR. WL DROP POPS TO SLIGHT CHC AND JUST CARRY THIS SLIGHT CHC THRU EARLY EVE WITH THE PASSAGE OF THE BNDRY. AFTER THE PASSAGE OF THIS FRONT EXPECT SKIES TO BECOME MSTLY CLEAR WITH WEAK HI PRESSURE BLDG IN. ACTIVE SHORT TERM WEATHER PATTERN WITH STRONG MID LEVEL RDG BUILDING OVER THE NATIONS MID SECTION. WEAK HI TO PROVIDE DRY START TO THURSDAY. FOCUS SHIFTS TO POTENTIAL FOR MCS DEVELOPMENT ARND THE UPPER RIDGE. BOTH THE NAM AND GFS MODELS INDICATE THE DVLPMNT OF A CONVECTIVE COMPLEX ARND THE PERIPHERY OF THE MID LVL RIDGE OVER THE MID MS VLY THU AFTN. EXPECT THIS MCS TO TRACK ESE AND AFFECT THE FA OVERNIGHT THU. GFS IS QUICKER THAN NAM AND NAM IS ALSO FURTHER S. HAVE FOLLOWED SOLN CLOSE TO GFS WITH BEST MSTR AND INSTBY INDICATED ACRS THE N. THEREFORE HAVE INCREASED POPS TO LKLY ACRS THE N LATE THU NIGHT WITH HI CHC ACRS THE S. EXPECT A BRIEF BREAK IN TSTM ACTIVITY WITH BNDRY HANGING UP ACRS FA AND CONVECTION REDVELOPING IN THE MODERATLEY UNSTBL AIRMASS FRI AFTN. HAVE THE HIGHEST POPS ACRS THE S CLOSER TO THE BNDRY AND INCREASE THESE POPS TO LKLY FRI NIGHT. TEMP WISE...HAVE GONE A LTL WARMER THAN MAV BOTH TNGT AND THU...GENERALLY A BLEND OF ETA/MAV. PREFER TEMPS A LTL COOLER THAN MAV THU NIGHT DUE TO ANTICIPATED PRECIP AND THEN A LTL WARMER THAN MAV FOR FRIDAY/S HIGHS WITH EXPECTED BREAK IN PRECIP. LONG TERM /SATURDAY THROUGH WEDNESDAY/... FRONTAL BOUNDARY WILL REMAIN NEAR THE FORECAST AREA THROUGH THE WEEKEND UNTIL LOW PRESSURE MOVES THROUGH SUNDAY NIGHT. WITH UNCERTAINTY ON POSITION OF THE FRONT AT ANY PARTICULAR TIME HAVE OPTED TO JUST GO WITH LOW CHANCE POPS THROUGH THE WEEKEND. HIGH PRESSURE WILL BUILD IN FOR MONDAY AND TUESDAY BRINGING A DRY PERIOD AND SLIGHTLY COOLER TEMPERATURES. MODELS SUGGEST THAT THE NEXT SYSTEM WILL MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY. PREV DISCUSSION... /ISSUED 206 PM EDT WED APR 12 2006/ AVIATION /18Z-18Z/... WEAK LINE OF SHOWERS HAS DISSIPATED AS IT MOVED EAST OUT OF THE ILN CWA. WELL MIXED BOUNDARY LAYER HAS ALLOWED STRONG GUSTY WINDS TO MIX DOWN TO THE SURFACE. EXPECT THESE WINDS TO CONTINUE THROUGH THE LATE AFTERNOON HOURS. EXPECT MAINLY VFR CONDITIONS THROUGH 00Z AS SCT-BKN CONDITIONS FORECAST ACROSS ENTIRE CWA. HOWEVER...STRONG MID LEVEL VORT OVER SRN MI WILL MOVE EAST THIS AFTERNOON. QUESTION WILL BE WHETHER CONVECTION THAT IS CURRENTLY INITIATING OVER S-CTRL MI WILL BUILD SOUTHWARD INTO THE ILN TAF AREA. WITH THIS POTENTIAL...HAVE INTRODUCED CB INTO THE FORECAST. LACK OF DEEPER MOISTURE MAY BE AN INHIBITING FACTOR. AFTER 00Z...EXPECT VFR CONDITIONS AND DIMINISHING WINDS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 12, 12:24 PM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1224 PM EDT WED APR 12 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131630- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1224 PM EDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OHIO VALLEY THIS AFTERNOON AND EARLY EVENING. SOME STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:53 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 23 min |
| Apr 12, 9:03 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.